Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

HELP-so confused, which pill now...Am on Cerazette but not good:(Microgynon 30 maybe??

(7 Posts)
AbiBub Thu 28-Jul-11 16:05:43

Hi all

Well heres where I am at, and I would love some advice. I posted on here a while back due to worrying about whether I was pregnant. I was but it was a chemical pregnancy. Since then I have been put onto a different contraceptive pill. I have been put onto Cerazette mini pill. I have been on it for 2.5 months I am half way through my 3rd packet. I had ordered another batch, but as yet I haven't picked it up, because I have been concerned about the effects of it. It seems to have gotten worse in the last week.

I suffer from scalp Psoriasis and Rosacea on my face. These are lifelong conditions. They had both started calming down a few months back. Just recently within the last month they have both got considerably worse. Its bringing me down, I have also noticed more hairloss than normal, and to boot, I have been putting on weight, even though I have cut my sugar and food intake to a decent level. On the first packet of Cerazette, my period came on as it should, and whilst some other ladies may prefer not to have a period, I have always thought it was better to have them because it determins whether there are any problems or pregnancy if I didn't get them! I haven't got my second period yet, so have done two pregnany tests since, two weeks apart, both negative, so I can rule that out. I have had loss of libido, stomach cramps, period pains yet no period, bloating, obviously the psoriasis and rosacea has got worse too. I have a feeling that could get costly also in buying pregnancy tests!!

Am due to ring my docs because I really dont think this pill agree's with me at all! Just want some advice really on what the lovely ladies of mumsnet would suggest with different pills. When I started taking the pill nearly 17 years ago I was on microgynon 20, then when I got into a sexual relationship they stepped it up to Microgynon 30. I know I came off it for some reason, but that was donkeys yonks ago and cant remember why, I was young and in a very abusive relationship back then, and I feel that that may have had something to do with my mental health at the time. I have had a DS since then (in a better relationship!), so hormones are bound to have changed. SO I am wondering whether I should go back onto the Microgynon 30 again and give it a go. Can anyone tell me there experiences of this pill in recent years please?? or perhaps there could be a few suggestions on some better pills? I know everyone reacts differently but I have seen so many bad reports about cerazette and yasmin (my previous bad pill) it would nice to hear some experiences before I ring the docs. I cant go back on Dianette because I was on that for a few years before I had our DS, and he wont let me go back on this.

Please, please help I am getting so very confused!!

TIA :D

Sidge Thu 28-Jul-11 16:13:42

You really need a proper consultation with your GP, Family Planning Clinic or practice nurse - some of the symptoms you describe could be pill-related, some may not be.

Many women won't bleed on Cerazette so this should have been explained to you. If you want a regular monthly bleed then a POP like Cerazette probably isn't the right pill for you.

It's not always really helpful to hear what other women take because contraception, especially hormonal contraception, will vary so much between women. What's perfect for one woman can be intolerable for another.

Microgynon 30 is a combined pill whereas Cerazette is progesterone only, so very different types of pill. I think you should see someone to discuss your options, it may be that with your medical history (which of course I don't know) you may not be safe to use oestrogens (which are in Microgynon and Yasmin) hence why you're on Cerazette. Or it may be that the side effects you had with oestrogens mean that they thought it better to try you with a POP.

AbiBub Thu 28-Jul-11 16:38:17

Hi Sidge

Thanks for your reply. I understand what you are saying, and appreciate your input thanx. The reason why I am asking for different experiences from other ladies because we all are individuals and we will most certainly react differently. But as far as I can see there are so many women that suffer the same side effect also, so I am just trying to get some experiences from others so that I can make an informed choice about it all. I had already told my doctor that I would rather have a period every month, because I have had chemical pregnancies in the past, the period is the definative answer on whether you are pregnant or not! He said that it is not necessarily so that I wont have a period as everybody is different, when I got my period as normal the first month I was relieved and thought this could be the pill for me. now its all gone to pot!

I will be ringing my GP for sure, but just wanted to get some experiences from other too. Thank you for your input though, gratefully received.

Any others out there to comment please?

TIA

Sidge Thu 28-Jul-11 17:12:12

Remember the 'period' that you have on a combined pill like Microgynon isn't a real period though so won't necessarily be a reliable indicator of pregnancy. But of course if you don't bleed on your pill free week then it would be a sign that you need to see someone, assuming you had taken all your pills correctly.

Have you thought about a non-hormonal method like a coil so that you have your own natural menstrual cycle?

Hope you find something that suits.

Earthdog Thu 28-Jul-11 18:37:15

I was on Microgynon 30 until I was 40. I had to come off it due to focal migraines and high blood pressur, but you may still be able to take it if you have no contra-indications. It does normally give a regular bleed though as the previous poster said this is not a true period. When I first went onto Cerazette a year ago it made my skin flare up quite badly for the first few months, but it then settled down. My skin is now better than it was on Microgynon (though still not good!). Maybe worth giving it a little longer before you decide. Good luck.

AbiBub Fri 29-Jul-11 00:10:56

Hi Sidge

Thanx for your reply. I did already know that the period you get whilst on the pill is not a 'true' period, but I guess my thought is, that if you were pregnant you wouldn't be having any kind of period at all, thats all! but thank you for pointing this out!

I am very similar to my mum from the point of view of being over fertile so hae suffered a fair few chemical pregnancies. I don't like the thought of the coil, I am quite sensitive inside and out in that area, so know I would not be happy about having this. Also my mum had a coil fitted once and she rejected it. So would rather choose the easier option for the time being in change in pill! Again thanx for the suggestions.

Earthdog, thank you for your reply too. The last time I was on Microgynon 30, the only problems I had at the time (which was about 13 years ago) was nausea and anxiety, but this could have been down to the abusive relationship I had at the time, who knows.

I would love to give it a longer shot, but I did that with the Yasmin for two years and it ended up making me feel ten times worse! I think I am going to trst what my body is telling me and try a different one. The flare up isn't just acne unfortuately it is a condition called Rosacea, which is also extreemly painful when it flares up. And now the psoriasis has flared up too, none of my other meds are working on it.

I think I might be able to speak to the doc tomorrow (he was away today). But if any others have any input in the meantime then it will be very much appreciated, thank you.

TIA

AbiBub Fri 29-Jul-11 11:16:46

bump smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now